Thin skin: We all experience thining skin from the... - PMRGCAuk

PMRGCAuk
11,439 members20,854 posts

Thin skin

olive2709
olive2709

We all experience thining skin from the steroids , allways had delicate skin very fair mum would say can't put her in white she disappears. Hubby asked me this morning if I was ok as the vains all over my body looked like a page from a chart in doc's surgery . Is there any thing I can do to help myself skin not dry

14 Replies
oldestnewest
PMRpro
PMRproAmbassador

By that last sentence - do you mean you don't have dry skin, just thin?

A lot of people have found that Doublebase or Diprobase products help a lot. You can even get them on prescription from the GP but if they aren't feeling kind they are also available at chemists. They are used a lot in eczema.

I never use soap - if I do my skin just shrivels and flakes! By soap I mean any cleaning product that foams - that strips the natural oils from your skin. I use shampoo but only wash my hair ever couple of weeks - I know, I'm lucky, I live up a mountain so the air is cleaner and we don't have the wind and humidity the UK does. But you can cut the amount of times you wash hair a lot - it has been a popular subject of beauty articles in the print media recently.

olive2709
olive2709 in reply to PMRpro

No soap for me not for 30years or so, use hemp products or Shea butter products as moisturiser . When I finished work one of the first things I did was give up the daily hair things , wash as needed

Had tracksuit pants on yesterday they had draw cord waist got up today to tender spot next to bellybutton ,spent time yesterday kneeling on the floor eyelet on waist must have dug in wish I could find way to toughen my skin up

I have same problem. Am covered in bruises! Have tried most creams. At the moment Epaderm (Boots, Superdrug, Sainsbury's) is the favourite. Bit sticky but seems to work

I use Eucerin shampoo,bath & shower, lotion all over. Available on prescription and at Boots. Works for me not sticky.

All good wishes.

I use emollient it's soap free. It was 8.99 in Boots then Lidl got it in at 3.99 same product different name. Then I use Cetreben after the shower. Skin doesn't flake or itch as much.

my veins really show up too.My hands look frail now,I hate it.I had a blood test yesterday ,I hardly felt it and don't mind needles but this morning my arm is purple and black.Its bruised even where the plaster was put on!

piglette
piglette in reply to Sandradsn

Hi Sandra, I normally go to the same blood nurse where I hardly show a mark after a blood test. There is another nurse who I try and avoid along with the rest of the patients where I have had the most horrendous bruises, one was so impressive I even put a photo on Facebook. My current blood nurse said that the other nurse had hit something she should not have done. She is pretty fed up with her as no one wants to go to her so all the other nurses are having to take on her workload. I am surprised the surgery does not realise how bad she is.

Sandradsn
Sandradsn in reply to piglette

Oh dear! the nurse was gentle and it didn't hurt .She knew I was a dental nurse so at the time she was talking about her teeth!!.The vein is quite prominent in that arm so she shouldn't of missed it! I've taken a photo of it but can't bring myself to put it on facebook yet !xx

piglette
piglette in reply to Sandradsn

One time I went to the bad nurse 9the last time) she did not hurt but managed to have a problem with the needle and needed to get another one which was on the other side of the room. She then managed to take my blood and I wandered off only to find I was walking along the corridor dripping blood on the way. I went back and she told me it was all my fault! I am not sure why.

PMRpro
PMRproAmbassador in reply to Sandradsn

Maybe she was too gentle - bruising happens if they are pussyfooting about. Proper pressure on the puncture mark is essential to reduce bruising. For long enough too! I'm not allowed out of the room until she is satisfied it isn't bleeding. And I'm on both pred and an anticoagulant - but rarely bruise at all.

See those people who take the blood, cover it with the swab they wiped the skin with first and bend the patient's arm up???? Should be shot!!!!!!

piglette
piglette in reply to PMRpro

This awful nurse is the only one I have problems with, I have given over thirty pints of blood over the years too with no problems. The good nurse criticised her not checking everything was OK before the patient left her. She is also very full of herself and thoroughly unlikeable.

PMRpro
PMRproAmbassador in reply to piglette

Sounds a typical case...

It's a case of the most dangerous people are the ones who don't know they are not good...

My skin peels right off and bleeds LOTS at slightest bump. UGLY! Legs are the worst. Takes FOREVER to heal. Now wearing socks up to knees in garden where most problems happen. Nurse friend recommended Tegaderm patch to protect/sooth as raw skin as the peel-away heals. Will let you know how it works next time I need and use it. Good luck with healing your Uglies! PMR Life

I have no answers sorry but i was going to ask about this myself have just noticed that my legs are covered in spider veins and now my arms are looking like an old ladies arms with the thin skin...I am not that old 63 well maybe a little old. I had a few spider veins but now popping up all over the place. I am only on 8 mgs of prednisone. Am interested in all the comments below

You may also like...